I was diagnosed two weeks ago with autoimmune hepatitis. My doc started me on 40 mg prednisone and 50 mg Imuran. My enzyme levels dropped drastically the first week, but are holding steady the second week. Should I be concerned that damage to my liver is still progressing. I am already at Stage 2 per the liver biopsy.
I also have autoimmune hep. I have had it and the whole liver thing for 4 years now.
With the medications the damage to your liver is no longer progressing it will take at
least 1-2 years to get down to normal on the enzymes. You state you are at stage 2 stage 2 what cirrhosis, fibrosis, or choleangitis? Or all of the above. I have them all plus. I was so sick I was considered for a transplant and asked where I wanted to go
while I was in the hospital not understanding what was going on. Real nice huh? Anyway I have been stable for 2 and 1/2 years and have stage 1 cirrhosis, fibrosis, choleangitis as well. I only take 50mg of Imuran daily and continue to do well. With
this new diognosis stay positive things will work out. Take Care ihbs
Thanks so much for the encouraging response. 1 to 2 years is a long time. Whew! I am at stage 2 fibrosis. I have been reading so many things about the prognosis. It's good to hear that you actually had your liver healed and are off the steroids. I want to come off of them as soon as possible. I do believe God provides healing for the human body in answer to believing in prayer. Thanks, biginagua
my 10 year old son has elevated ast and alt. this is not the first time. two years ago,his enzymes elevated ten fold. the gi dismissed it to a viral hepatitis. now the problem is back. i am despirately trying to do research, as to what he has. can you help?
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.